Alert archive / Arkansas / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

May 16, 2018Benton County, Arkansas

NWS Tulsa, OK issued this special weather statement at May 16, 2018, 3:21 PM CDT for Benton County, Arkansas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2018, 3:21 PM CDT (20:21 UTC)
Expired
May 16, 2018, 3:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Benton County, AR

The radar

The Western Arkansas radar (KSRX), 116 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 3:34 PM CDTHAIL 0.752 Sse Bella Vista, ARMPING REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WWUS84 KTSA 162021
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
321 PM CDT WED MAY 16 2018
 
ARZ001-162045-
Benton AR-
321 PM CDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
345 PM CDT...

At 321 PM CDT, a strong thunderstorm was located near Bella Vista,
moving north at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Springdale...                     Rogers...
Bentonville...                    Bella Vista...
Lowell...                         Pea Ridge...
Bethel Heights...                 Gravette...
Cave Springs...                   Highfill...
Northwest Arkansas Regional Air...
Hiwasse...
Miller...                         Centerton...
Avoca...                          Vaughn...
Monte Ne...                       Healing Springs...
Rocky Comfort...                  

This includes Interstate 49 between mile markers 75 and 84, and
between mile markers 86 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3621 9407 3622 9434 3649 9449 3650 9405
TIME...MOT...LOC 2021Z 161DEG 7KT 3640 9427 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 16, 3:19 PM CDT, 2 minutes earlier.

Area forecast discussion, May 16, 3:19 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
319 PM CDT Wed May 16 2018

.DISCUSSION...
MCV that has been driving convection across the area this
afternoon currently located across east central Oklahoma. Bulk of
activity east and northeast of this feature has been marginally
severe with heavy rainfall resulting in localized flooding.
Isolated activity back to the northwest, mainly along and
northwest of Interstate 44 has largely been struggling, likely
encountering an area of subsidence. Outflow boundary pushing
across northeast Oklahoma may generate additional isolated storms
late this afternoon or early evening in this area. Have opted to
use a pre first period given latest radar trends. Most activity
should be dissipated by early or mid evening with the loss of
daytime heating. Thunderstorm chances appear limited for the last
part of the work week as mid level ridging strengthens. Models
hint at some elevated convection overnight Thursday, but stays
west of the area as it dissipates Friday morning. A similar
situation may materialize again Late Friday night/ Saturday
morning, as the low level jet sets up a little further east.
Ongoing activity is again expected to dissipate during the
morning hours. Frontal boundary will approach for the latter half
of the weekend, with scattered storms anticipated in the vicinity
of the boundary. Weak west to southwest will be maintained over
the central conus for the first part of next week as a stronger
upper low moves onshore from the CA coast. Bits of mid level
energy likely to traverse the plains through this period, so will
maintain low chances for storms through the back half of the
forecast cycle. Stayed close to guidance temps throughout.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  88  67  88 /  20  10  10  10
FSM   64  86  67  87 /  20  10  10  10
MLC   63  86  67  87 /  20  10  10  10
BVO   61  86  64  87 /  20  10  10  10
FYV   60  82  59  84 /  20  10  10  10
BYV   62  83  58  85 /  20  10  10  10
MKO   62  85  65  87 /  20  10  10  10
MIO   63  85  62  85 /  20  10  10  10
F10   63  85  66  87 /  20  10  10  10
HHW   63  87  67  88 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....23
Hazardous weather outlook, May 16, 12:46 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1246 PM CDT Wed May 16 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1246 PM CDT Wed May 16 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms will continue to expand in coverage across
parts of eastern Oklahoma and northwest Arkansas into the afternoon
hours. Some of the stronger storms will be capable of producing quarter
size hail along with 60 mph winds. Slow movement of storms will also
result in locally heavy rainfall. The favored area for stronger storms
will generally be along and south of a Tulsa to Fayetteville line.

Storms are expected to weaken by early this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY THROUGH TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Periodic shower and thunderstorm chances will persist for the next several
days as a series of upper level disturbances traverse the area. A limited
chance for severe weather will be possible on most days as moist and
unstable air-mass remains in place.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 16, 11:28 AM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1128 AM CDT WED MAY 16 2018

OKZ070-161715-
Muskogee OK-
1128 AM CDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSKOGEE COUNTY
UNTIL 1215 PM CDT...

At 1128 AM CDT, a strong thunderstorm was located 5 miles northwest
of Oktaha, moving east at 5 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Oktaha...
Wainwright...                     Summit...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3557 9561 3574 9564 3575 9542 3557 9539
TIME...MOT...LOC 1628Z 274DEG 7KT 3565 9552
Special weather statement, May 16, 12:25 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1225 PM CDT WED MAY 16 2018

OKZ069-072-161800-
Adair OK-Sequoyah OK-
1225 PM CDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND SOUTH
CENTRAL ADAIR COUNTIES UNTIL 100 PM CDT...

At 1225 PM CDT, a strong thunderstorm was located 6 miles northeast
of Brushy, moving east at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Brushy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3555 9473 3563 9475 3575 9460 3556 9453
TIME...MOT...LOC 1725Z 249DEG 10KT 3562 9465
Special weather statement, May 16, 2:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
212 PM CDT WED MAY 16 2018

ARZ019-020-161945-
Franklin AR-Crawford AR-
212 PM CDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES UNTIL 245 PM CDT...

At 212 PM CDT, a strong thunderstorm was located 3 miles east of
Mountainburg, moving southeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Mountainburg...                   Alma...
Mulberry...                       Dyer...
Chester...                        Rudy...
Lake Fort Smith...                Fern...
Bidville...                       Piney...
Toney...                          Locke...
Mount Gayler...                   Lonelm...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 13 and 28.
 Interstate 49 between mile markers 22 and 40.

LAT...LON 3545 9395 3550 9428 3575 9427 3575 9413
      3577 9412 3576 9395
TIME...MOT...LOC 1912Z 295DEG 8KT 3562 9411
Special weather statement, May 16, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
321 PM CDT WED MAY 16 2018

ARZ001-162045-
Benton AR-
321 PM CDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
345 PM CDT...

At 321 PM CDT, a strong thunderstorm was located near Bella Vista,
moving north at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Springdale...                     Rogers...
Bentonville...                    Bella Vista...
Lowell...                         Pea Ridge...
Bethel Heights...                 Gravette...
Cave Springs...                   Highfill...
Northwest Arkansas Regional Air...
Hiwasse...
Miller...                         Centerton...
Avoca...                          Vaughn...
Monte Ne...                       Healing Springs...
Rocky Comfort...

This includes Interstate 49 between mile markers 75 and 84, and
between mile markers 86 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3621 9407 3622 9434 3649 9449 3650 9405
TIME...MOT...LOC 2021Z 161DEG 7KT 3640 9427

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 11:28 AM CDTSpecial Weather StatementTSAMuskogee47 min
May 16, 11:35 AM CDTSevere Thunderstorm WarningTSAMuskogee40 min
May 16, 12:10 PM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee3 hr
May 16, 12:11 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee34 min
May 16, 12:25 PM CDTSpecial Weather StatementTSASequoyah35 min
May 16, 1:35 PM CDTAreal Flood AdvisoryTSAAdair, Sequoyah3 hr
May 16, 2:50 PM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee3 hr
May 16, 4:39 PM CDTSpecial Weather StatementTSAKay36 min
May 16, 5:12 PM CDTSpecial Weather StatementTSAOsage33 min
May 16, 5:25 PM CDTSevere Thunderstorm WarningTSAOsage35 min
May 16, 2:03 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr
May 16, 2:12 PM CDTSpecial Weather StatementTSACrawford33 min
May 16, 2:29 PM CDTAreal Flood AdvisoryTSACrawford, Franklin2 hr
May 16, 2:56 PM CDTSevere Thunderstorm WarningTSAFranklin21 min
May 16, 4:20 PM CDTAreal Flood AdvisoryTSAMadison2 hr

Nearby

Special Weather Statements in Arkansas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.